Fatal suxamethoniuminduceret hyperkaliæmi på intensivafdeling

Benedikte Frederiksen, Morten Steensen, Peder Carl

5 Citationer (Scopus)

Abstract

Succinylcholine-induced hyperkalemia is reported, but is still used in rapid sequence induction. In our case a 44 year-old man with septic shock was mechanically ventilated for 13 days, extubated but because of respiratory insufficiency reintubated. During induction an increase in p-potassium (4.2-11.7 mmol/l) caused ventricular fibrillation. Immobilization/infection cause an up-regulation and change in acetylcholine receptors is probably the reason for the extensive hyperkalemia and death. Caution in using succinylcholine is recommended and using rocuronium as an alternative is discussed.
Bidragets oversatte titel[Fatal succinylcholine-induced hyperkalemia in an intensive care unit]
OriginalsprogDansk
TidsskriftUgeskrift for Laeger
Vol/bind173
Udgave nummer43
Sider (fra-til)2704-5
Antal sider2
ISSN0041-5782
StatusUdgivet - okt. 2011

Fingeraftryk

Dyk ned i forskningsemnerne om 'Fatal suxamethoniuminduceret hyperkaliæmi på intensivafdeling'. Sammen danner de et unikt fingeraftryk.

Citationsformater